Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 45, NWS Los Angeles, CA

April 24, 2014

NWS Los Angeles, CA issued this small craft advisory at Apr 24, 2014, 2:47 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 2:47 AM PDT (09:47 UTC)
Expired
Apr 25, 2014, 3:00 AM PDT
In force
24 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 11:00 PM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 23, 11:00 PM PDT, 3 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1100 PM PDT WED APR 23 2014

NEW AVIATION DISCUSSION

.SYNOPSIS...

HIGH PRESSURE ALOFT WILL BRING A BRIEF WARMUP THROUGH
THURSDAY...THEN A COLD LOW PRESSURE SYSTEM WILL ARRIVE WITH
BREEZY WINDS...A DROP IN TEMPERATURES...AND POSSIBLE
PRECIPITATION FROM FRIDAY INTO SATURDAY FOR THE MOUNTAINS AND
SANTA BARBARA NORTHWARD. OFFSHORE FLOW AND HIGH PRESSURE ALOFT
WILL TAKE HOLD FOR EARLY NEXT WEEKF FOR A SIGNIFICANT WARMING
TREND.

&&

.UPDATE...

A TIGHT NORTHERLY SURFACE GRADIENT REMAINS ACROSS THE AREA THIS
EVENING. KSBA-KSMX AND KSBA-KBFL SURFACE PRESSURE GRADIENTS
TIGHTENING FAIRLY STRONGLY THIS EVENING CREATING GUSTY SUNDOWNER
WINDS ACROSS THE AREA. A WIND ADVISORY WAS ADDED EARLIER FOR
SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS UP TO 45 MPH HAVE BEEN
RECORDED...BUT ISOLATED GUSTS UP TO 55 MPH MAY OCCUR IN SOME
LOCATIONS. A MARGINAL WIND ADVISORY WAS ALSO ADDED THROUGH THE
INTERSTATE 5 CORRIDOR EARLIER...BUT THE LATEST DATA SUGGESTS WEAKER
WINDS LATER TONIGHT. THE ADVISORY FOR THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS MAY BE CANCELLED.

THE MARINE LAYER STRATUS COVERAGE WAS SCALED BACK SLIGHTLY FOR
LOS ANGELES COUNTY COAST AND ADDED TO THE CENTRAL COAST FOR LATER
TONIGHT. TEMPERATURES LOOK AGREEABLE...ESPECIALLY WITH THE ABSENT
STRONG OFFSHORE FLOW FORCING. COAST AREAS SHOULD WARM
SLIGHTLY...WITH THE BEST WARMING OCCURRING IN THE FOOTHILLS AND
VALLEYS.

&&

.PREV DISCUSSION...

SHORT TERM...TEMPERATURES WILL WARM SLIGHTLY ON THURSDAY AS
SKIES REMAIN MOSTLY SUNNY AND A SLIGHT RIDGE BUILDS OVER THE
REGION. BY LATE ON THURSDAY THE CLOUD SHIELD AHEAD OF THE NEXT
WEATHER SYSTEM WILL BEGIN TO MOVE OVERHEAD. SKIES SHOULD REMAIN
CLEAR LONG ENOUGH TO ALLOW FOR PATCHY FOG TO FORM IN MOST COASTAL
AND ADJACENT VALLEY AREAS ON FRIDAY MORNING BUT EARLY FOG
DEVELOPMENT MAY LIFT INTO LOW CLOUDS AS THE CLOUD SHIELD MOVES IN
AND OVERNIGHT TEMPERATURES REMAIN A BIT WARMER AS A RESULT.

THE INCOMING LOW PRESSURE CENTER DIGS DOWN TO SOUTHERN CALIFORNIA
ALONG OR SLIGHTLY ON SHORE AND SWINGS EASTWARD OVER VENTURA AND LOS
ANGELES COUNTIES.  THE MOISTURE APPEARS TO BE LIMITED IN THIS SYSTEM
IN GENERAL BUT THE TRAJECTORY SHOULD KEEP THE BEST DYNAMICS TO THE
SOUTH OF OUR SERVICE AREA AND THEREFORE THE BEST CHANCE OF
PRECIPITATION AND FOR STRONG WINDS.  OUR FOUR COUNTY AREA HAS A
CHANCE OF LIGHT RAIN OR DRIZZLE ON FRIDAY BUT POTENTIAL
PRECIPITATION AMOUNTS ARE LESS THAN A TENTH OF AN INCH.  IF THE LOW
CENTER SWINGS EAST A LITTLE FARTHER NORTH THAN CURRENTLY PROJECTED
THERE IS A CHANCE OF INCREASED PRECIPITATION IN THE SAN GABRIEL
MOUNTAINS.  THE SYSTEM COULD ALSO STALL A BIT AS THE LOW SWINGS
THROUGH AND THIS WOULD KEEP THE LIGHT AND DRIZZLY CONDITIONS IN
VENTURA AND LOS ANGELES COUNTIES INTO SATURDAY BEFORE CLEARING BY
LATE AFTERNOON.

LONG TERM...NEAR NORMAL TEMPERATURES AND PARTLY CLOUDY SKIES ON
SUNDAY GIVE WAY TO A STRONGER RIDGE BUILDING OVER THE REGION AND
OFFSHORE WINDS. BY MONDAY AFTERNOON TEMPERATURES ACROSS THE REGION
PUSH TO ABOVE NORMAL READINGS AND MOST VALLEYS LOCATIONS WILL HAVE
READINGS IN THE MID 90S. THE WARMER TEMPERATURES AND OFFSHORE
WINDS CONTINUE INTO AT LEAST TUESDAY.

&&

.AVIATION...

24/0600Z.

GOOD CONFIDENCE IN ALL TAFS XCP KSMX...KLAX AND KLGB WHERE THERE IS
A 30 PERCENT CHANCE OF IFR CIGS AND VIS FROM 11Z-16Z.

KLAX...GOOD CONFIDENCE IN TAF WITH A 30 PERCENT CHANCE OF IFR CIGS
AND VIS FROM 11Z-16Z. LESS CONFIDENCE IN TAF AFT 08Z.

KBUR...HIGH CONFIDENCE IN TAF.

&&

.MARINE...23/905 PM PDT.

GALE FORCE NORTHWEST WINDS CONTINUE OVER THE OUTER WATERS THROUGH
EARLY THURSDAY MORNING...WITH SHORT-PERIOD STEEP SEAS NEAR OR IN
EXCESS OF 10 FEET OCCURRING. WINDS AT SMALL CRAFT ADVISORY LEVELS
WILL CONTINUE ACROSS MUCH OF THE INNER WATERS. THE EXCEPTION WILL
BE LOCAL GUSTS TO 35 KNOTS OVER THE FAR WESTERN PORTION OF THE
SANTA BARBARA CHANNEL. WITH THE STRONGER WINDS OFFSHORE...HAZARDOUS
SEAS COULD PROPAGATE ACROSS THE ENTIRE COASTAL WATERS AREA LATER
TONIGHT.

WINDS WILL DIMINISH SLIGHTLY THURSDAY INTO EARLY FRIDAY. THE MODELS
CONTINUE TO DEPICT STRONGER WINDS DEVELOPING ACROSS THE WATERS
FRIDAY NIGHT INTO SATURDAY...WITH GALES POSSIBLE ACROSS THE
SOUTHERN WATERS INCLUDING THE NEAR-SHORE WATERS SOUTH OF POINT
CONCEPTION. THE WINDS ARE LIKELY TO REMAIN GUSTY THROUGH SATURDAY
NIGHT...WITH HAZARDOUS BOATING CONDITIONS EXPECTED TO PERSIST
THROUGH THE WEEKEND DUE TO LARGE SHORT PERIOD SEAS.

IN ADDITION TO STEEP NORTHWEST SEAS...A LONG PERIOD SOUTH SWELL
BUILDING TO 3 TO 4 FEET WILL BRING RISING SURF TO MOST OF THE
SOUTHWEST CALIFORNIA SURF ZONE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXMWWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...HALL/KJ
AVIATION...ASR
MARINE...HALL/SMITH
SYNOPSIS..SETO/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 23, 5:36 PM PDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
536 PM PDT WED APR 23 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-241300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
536 PM PDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TONIGHT

GUSTY WINDS WILL CREATE LOCAL HAZARDS ACROSS THE MOUNTAINS AND THE
SANTA BARBARA SOUTH COAST. GALE FORCE WINDS WILL CREATE HAZARDS FOR
MARINERS ACROSS THE OUTER WATERS TONIGHT. RIP CURRENTS WILL POSE
HAZARDS FOR PEOPLE IN THE SURF ZONE.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SMALL CRAFT ADVISORY.......SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE SOME SHOWERS AND GUSTY WINDS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. A HEAT WAVE WILL START ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:32 PM PDTWind AdvisoryLOX9 hr
Apr 24, 2:47 AM PDTGale WatchLOX24 hr
Apr 24, 3:26 AM PDTWind AdvisoryLOX24 hr
Apr 24, 9:03 AM PDTGale WarningLOX18 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.